# SDR CA051027004

- Difficulty date: October 21, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 66,464 hours
- Engine: Pwa JT8D9A
- System (JASC): 3240 · Landing Gear Brake System
- Part: Bolt
- Part number: BACB30MT10HT13
- Condition: Sheared
- Location: Mlg Wheel
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE WHEEL CHANGE, IT WAS FOUND THAT 2 OF THE 3 BRAKE RETAINING BOLT HEADS HAD SHEARED. THE BROKEN BOLT HEADS HAD BECOME TRAPPED BETWEEN THE BRAKE AND WHEEL INNER HALF CAUSING SCORING DAMAGE TO THE WHEEL.  IT IS SUSPECTED THAT THE COUNTERSUNK WASHERS MAY NOT HAVE BEEN INSTALLED CORRECTLY OR NOT INSTALLED AT ALL UNDER THE BOLT HEAD DURING INSTALLATION OF THE BRAKE. THIS POSSIBLY CAUSING OVERSTRESSING OF THE BOLT WHEN TORQUED. THIS IS DIFFICULT TO PROVE DUE TO LOSS OF THE WASHERS. THE BRAKE WAS INSTALLED IN JUNE 2005.  THE BRAKE CHANGE TASK CARD DOES CONTAIN A WARNING NOTE REGARDING THE CORRECT INSTALLATION OF THE WASHERS.
